advertisement
Question
Posted by: caz | 2008/05/27

Medicine allergy

I have terrible side effects when I take cold/flu and cough medicines. My heart palpitates badly, my body jerks, have hot and cold sweats and I feel very panicky. Obviously I am sensitive to some chemical - one doctor said it could be ephedrine which is in a lot of flu meds. Also can't take dentist injections - where can I found out what chemical I am allergic to - keeping in mind that I am not on a medical aid so have to try and find the right test first time if possible? Please help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Regarding your cold and flu meds - your allergy is probably to pseudoephedrin and related decongestant drugs - you need to reduce your dose when taking these drugs, or avoid them completely. Cough mixtures may have a related stimulant effect causing your symptoms. I'm not aware of any service available to test for these sort of sensitivity reactions to drugs - Best would be to inform your doctor/pharmacist (not a pharmacy assistant) that you are sensive to these groups of drugs and ask him/her to prescribe something that would not cause these effects. What is your reaction the the injections administered by your dentists? Do you have a product name available?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: caz | 2008/05/29

Pharmacist - thanks for replying - don't have a product name for dentist - reactions are bad heart palpitations, double vision,hot and cold sweats, and a general feeling of anxiety and weakness. I am also very scared of dentists and thought I might be making myself ill, but Doctor says that I should tell them not to give me adrenalin injections....am very nervous as I am going on Sat 31st. Doctor gave me Ativan to take about half an hour before dentist so I hope this relaxes me and that I don't have side effects from that too.

Reply to caz

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement